Alert archive / Kansas / Red Flag Warnings in 2016

Red Flag Warning 6, NWS Goodland, KS

March 5, 201613 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this red flag warning at Mar 5, 2016, 3:30 AM CST for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 5, 2016, 1:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2016, 3:30 AM CST (09:30 UTC)
In effect from
Mar 5, 2016, 1:00 PM CST
Expired
Mar 5, 2016, 7:00 PM CST
In force
6 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2335 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

179 
WWUS83 KGLD 050930
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
230 AM MST SAT MAR 5 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE ENTIRE
TRI-STATE AREA TODAY...

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FOR PARTS OF THE
TRI-STATE AREA MONDAY...

.FOR TODAY SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED...HIGHEST GENERALLY ALONG AND WEST OF THE COLORADO
KANSAS BORDER. THESE WINDS WILL COMBINE WITH AFTERNOON HUMIDITY
VALUES AS LOW AS 15 PERCENT TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS. FOR MONDAY AFTERNOON SOUTH TO SOUTHWEST WINDS OF 20 TO
30 MPH WITH HIGHER GUSTS ARE EXPECTED...GENERALLY SOUTH OF A LINE
FROM NORTON TO COLBY KANSAS TO CHEYENNE WELLS COLORADO. THE STRONG
WINDS WILL COMBINE WITH HUMIDITY VALUES AS LOW AS 13 PERCENT TO
CREATE DANGEROUS FIRE WEATHER CONDITIONS.

COZ254-KSZ003-004-014>016-027>029-041-042-051800-
/O.NEW.KGLD.FW.W.0006.160305T1900Z-160306T0100Z/
/O.NEW.KGLD.FW.A.0006.160307T1900Z-160308T0100Z/
CHEYENNE CO-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-
GOVE-GREELEY-WICHITA-
230 AM MST SAT MAR 5 2016 /330 AM CST SAT MAR 5 2016/

...RED FLAG WARNING IN EFFECT FROM NOON MST /1 PM CST/ TODAY TO
6 PM MST /7 PM CST/ THIS EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES
003...004...014...015...016...027...028... 029...041...042 AND
254... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
003...004...014...015... 016...027...028...029...041...042 AND
254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON MST /1 PM CST/ TODAY TO 6 PM MST /7 PM CST/ THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN EFFECT
MONDAY AFTERNOON.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER 
  ZONE 004 NORTON...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER 
  ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE 
  WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE 
  WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE 
  WEATHER ZONE 042 WICHITA.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* TEMPERATURES...TODAY IN THE MID 60S TO AROUND 70. ON MONDAY IN
  THE MID 60S TO AROUND 80. 

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ252-253-KSZ001-002-013-NEZ079>081-051800-
/O.NEW.KGLD.FW.W.0006.160305T1900Z-160306T0100Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-DUNDY-HITCHCOCK-
RED WILLOW-
230 AM MST SAT MAR 5 2016 /330 AM CST SAT MAR 5 2016/

...RED FLAG WARNING IN EFFECT FROM NOON MST /1 PM CST/ TODAY TO
6 PM MST /7 PM CST/ THIS EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES
001...002...013...079...080...081...252 AND 253...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON MST /1 PM CST/ TODAY TO 6 PM MST /7 PM CST/ THIS
EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA AND 
  FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER 
  ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS AND FIRE 
  WEATHER ZONE 013 SHERMAN. IN NEBRASKA...FIRE WEATHER ZONE 079 
  DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 
  081 RED WILLOW.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
2 follow-up statements
154 
WWUS83 KGLD 051531
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
831 AM MST SAT MAR 5 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE ENTIRE
TRI-STATE AREA TODAY...

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FOR PARTS OF THE TRI-
STATE AREA MONDAY...

.FOR TODAY SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS AROUND 40
MPH ARE EXPECTED...HIGHEST GENERALLY ALONG AND WEST OF THE
COLORADO KANSAS BORDER. THESE WINDS WILL COMBINE WITH AFTERNOON
HUMIDITY VALUES AS LOW AS 15 PERCENT TO CREATE DANGEROUS FIRE
WEATHER CONDITIONS. THE STRONGEST WINDS WILL OCCUR DURING THE
LATTER HALF OF THE AFTERNOON.

FOR MONDAY AFTERNOON SOUTH TO SOUTHWEST WINDS
OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED...GENERALLY SOUTH
OF A LINE FROM NORTON TO COLBY KANSAS TO CHEYENNE WELLS COLORADO.
THE STRONG WINDS WILL COMBINE WITH HUMIDITY VALUES AS LOW AS 13
PERCENT TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

COZ254-KSZ003-004-014>016-027>029-041-042-060100-
/O.CON.KGLD.FW.W.0006.160305T1900Z-160306T0100Z/
/O.CON.KGLD.FW.A.0006.160307T1900Z-160308T0100Z/
CHEYENNE CO-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-
GOVE-GREELEY-WICHITA-
831 AM MST SAT MAR 5 2016 /931 AM CST SAT MAR 5 2016/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /1 PM CST/
TODAY TO 6 PM MST /7 PM CST/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004...014...015...
016...027...028...029...041...042 AND 254...
...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004...
014...015...016...027...028...029...041...042 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER 
  ZONE 004 NORTON...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER 
  ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE 
  WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE 
  WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE 
  WEATHER ZONE 042 WICHITA.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* TEMPERATURES...IN THE UPPER 50S.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ252-253-KSZ001-002-013-NEZ079>081-060100-
/O.CON.KGLD.FW.W.0006.160305T1900Z-160306T0100Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-DUNDY-HITCHCOCK-
RED WILLOW-
831 AM MST SAT MAR 5 2016 /931 AM CST SAT MAR 5 2016/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /1 PM CST/
TODAY TO 6 PM MST /7 PM CST/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...079...
080...081...252 AND 253...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA AND 
  FIRE WEATHER ZONE 253 KIT CARSON. IN KANSAS...FIRE WEATHER 
  ZONE 001 CHEYENNE KS...FIRE WEATHER ZONE 002 RAWLINS AND FIRE 
  WEATHER ZONE 013 SHERMAN. IN NEBRASKA...FIRE WEATHER ZONE 079 
  DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 
  081 RED WILLOW.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS AROUND 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
964 
WWUS83 KGLD 060110
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
610 PM MST SAT MAR 5 2016


...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FOR PARTS OF THE TRI-
STATE AREA MONDAY...

.FOR MONDAY AFTERNOON SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH
WITH HIGHER GUSTS ARE EXPECTED...GENERALLY SOUTH OF A LINE FROM
NORTON TO COLBY KANSAS TO CHEYENNE WELLS COLORADO. THE STRONG
WINDS WILL COMBINE WITH HUMIDITY VALUES AS LOW AS 12 PERCENT TO
CREATE DANGEROUS FIRE WEATHER CONDITIONS.

COZ254-KSZ003-004-014>016-027>029-041-042-061200-
/O.EXP.KGLD.FW.W.0006.000000T0000Z-160306T0100Z/
/O.CON.KGLD.FW.A.0006.160307T1900Z-160308T0100Z/
CHEYENNE CO-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-
GOVE-GREELEY-WICHITA-
610 PM MST SAT MAR 5 2016 /710 PM CST SAT MAR 5 2016/

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
003...004...014... 015...016...027...028...029...041...042 AND
254...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 003...004...014...015...016...027...028...
029...041...042 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER 
  ZONE 004 NORTON...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER 
  ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE 
  WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE 
  WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE 
  WEATHER ZONE 042 WICHITA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* TEMPERATURES...IN THE UPPER 50S.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ252-253-KSZ001-002-013-NEZ079>081-060215-
/O.EXP.KGLD.FW.W.0006.000000T0000Z-160306T0100Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-SHERMAN-DUNDY-HITCHCOCK-
RED WILLOW-
610 PM MST SAT MAR 5 2016 /710 PM CST SAT MAR 5 2016/

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...002...013...079...080...081...252
AND 253...

WINDS HAVE DECREASED AND RELATIVE HUMIDITY HAS INCREASED SO THAT
CRITICAL RED FLAG CONDTIONS NO LONGER EXIST ACROSS THE WARNED
AREA. THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 5, 1:52 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 5, 1:52 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1252 AM MST SAT MAR 5 2016

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 125 PM MST FRI MAR 4 2016

COLD FRONT CONTINUES TO PUSH THROUGH THE AREA THIS AFTERNOON WITH
BREEZY TO WINDY NORTH WINDS. THEY WILL DIMINISH LATE THIS
AFTERNOON AND EVENING. AS THE SURFACE HIGH MOVES INTO THE
MISSISSIPPI RIVER VALLEY ON SATURDAY SOUTHERLY WINDS WILL INCREASE
SATURDAY MORNING AND AFTERNOON. THE BREEZY TO WINDY CONDITIONS ON
SATURDAY COMBINED WITH RELATIVE HUMIDITY IN THE 15 TO 20 PERCENT
RANGE AND DRY FUELS WILL RESULT IN AN ELEVATED FIRE WEATHER RISK.
SOME POCKETS OF CRITICAL CONDITIONS MAY ALSO OCCUR AND A RED FLAG
WARNING MAY BE NECESSARY...BUT NOT ENOUGH CONFIDENCE TO ISSUE ONE
ATTM. OTHERWISE...DRY CONDITIONS WITH LOWS AROUND 30 TONIGHT AND
HIGHS IN THE MID 60S ON SATURDAY ARE EXPECTED UNDER SHORTWAVE
RIDGING.

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 1252 AM MST SAT MAR 5 2016

TUESDAY-FRIDAY...SHORTWAVE TROUGH WILL TRANSITION NORTH AND EAST AS
A SECOND STRONGER UPPER LOW DEEPENS OVER THE SOUTHERN PLAINS AND
SLIDES SOUTH. SHORTWAVE RIDING WILL BUILD BACK INTO THE CENTRAL
ROCKIES WITH DRIER AIR AND LARGE SCALE SUBSIDENCE OVERSPREADING OUR
CWA AND CONTINUING THROUGH FRIDAY. SOME MODEL RUNS HAVE HINTED AT
LINGERING MID LEVEL MOISTURE AND WEAK FORCING OVER PARTS OF OUR
WESTERN CWA TUESDAY AS THESE TWO TROUGHS SPLIT AROUND OUR
CWA...HOWEVER WITH DRIER AIR RAPIDLY FILTERING INTO THE REGION AND A
GENERALLY UNFAVORABLE UPPER LEVEL PATTERN I KEPT FORECAST DRY.

REGARDING TEMPERATURES...SHORTWAVE RIDING WILL CONTINUE TO SUPPORT
ABOVE NORMAL TEMPERATURES...THOUGH WITH A DECREASE IN HEIGHTS AND
POST FRONTAL AIR MASS STILL ABOUT 5-15C COOLER AT 850MB...POTENTIAL
MAXES SHOULD BE RELATIVELY COOLER WITH HIGHS INITIALLY IN THE 50S
TUESDAY FOR WESTERN LOCATIONS (NEAR 60 EAST). EVENTUALLY WESTERLY
FLOW REDEVELOPS IN THE CENTRAL ROCKIES WITH DOWNSLOPE FLOW
MODERATING AIR MASS AND LEE TROUGH BRINGING SOUTHERLY BL FLOW BACK
TO THE REGION. WE SHOULD SEE HIGHS IN THE LOW 60S BY WED ACROSS OUR
CWA WITH THU AND FRIDAY WARMER STILL. MODEL CONSENSUS FAVORS HIGHS
IN THE MID TO UPPER 60S BY THE END THE WEEK AND THIS SEEMS
REASONABLE CONSIDERING FORECAST TRENDS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 945 PM MST FRI MAR 4 2016

VFR CONDITIONS WILL CONTINUE AT KGLD AND KMCK FOR THE NEXT 24
HOURS AS HIGH PRESSURE MOVES SOUTHEAST ACROSS THE AREA. LIGHT AND
VARIABLE WIND WILL SHIFT TO THE SOUTH AND BECOME BREEZY SATURDAY
AS A SURFACE TROUGH MOVES INTO EASTERN COLORADO.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...024
LONG TERM...DR
AVIATION...FS
Hazardous weather outlook, Mar 4, 3:09 PM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
209 PM MST FRI MAR 4 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-052115-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
209 PM MST FRI MAR 4 2016 /309 PM CST FRI MAR 4 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
ACROSS THE ENTIRE AREA SATURDAY AFTERNOON...WITH THE HIGHEST FIRE
DANGER WEST OF HIGHWAY 27.

SUNDAY AFTERNOON ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY OVER
EAST CENTRAL COLORADO.

MONDAY EVENING STRONG NORTHWEST WINDS WILL MOVE OVER THE AREA
BEHIND A COLD FRONT. A BRIEF PERIOD OF 50 TO 60 MPH GUSTS IS
LIKELY DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

JTL

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:30 AM CSTFire Weather WatchGLDDecatur, Gove, Graham, Greeley, Logan, Norton and 5 more48 hr

Nearby

Red Flag Warnings in Kansas, 2016Red Flag Warnings in Colorado, 2016Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.